Alert archive / Oklahoma / River Flood Warnings in 2020
River Flood Warning 28, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Mar 14, 2020, 1:58 PM CDT for Cherokee County, Oklahoma. It took effect at Mar 15, 2020, 11:30 AM CDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2020, 1:58 PM CDT (18:58 UTC)
- In effect from
- Mar 15, 2020, 11:30 AM CDT
- Expired
- Mar 16, 2020, 3:53 AM CDT
- In force
- 16 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cherokee County, OK
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
194 WGUS44 KTSA 141858 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 158 PM CDT Sat Mar 14 2020 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Illinois River near Watts affecting Adair and Delaware Counties. Illinois River at Chewey affecting Adair...Cherokee and Delaware Counties. Illinois River near Tahlequah affecting Cherokee County. OKC001-041-150258- /O.NEW.KTSA.FL.W.0026.200315T0337Z-200316T0014Z/ /WTTO2.1.ER.200315T0337Z.200315T0600Z.200315T1814Z.NO/ 158 PM CDT Sat Mar 14 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Illinois River near Watts * from this evening to Sunday evening, or until the warning is cancelled. * At 1:30 PM Saturday, the stage was 6.48 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Watts is expected to rise above flood stage tonight and continue to rise to near 16.2 feet by Sunday before dawn. The river is expected to fall below flood stage early Sunday afternoon. * Impact...At 17.0 feet, moderate flooding occurs from the Arkansas border to Fidler's Bend. Farmlands and permanent campgrounds are affected. A few cabins in the Fidler's Bend area may have minor flooding. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472 $$ OKC001-021-041-150258- /O.NEW.KTSA.FL.W.0027.200315T1305Z-200316T0622Z/ /CWYO2.1.ER.200315T1305Z.200315T1800Z.200316T0022Z.NO/ 158 PM CDT Sat Mar 14 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Illinois River at Chewey * from Sunday morning to late Sunday night, or until the warning is cancelled. * At 1:15 PM Saturday, the stage was 5.01 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River at Chewey is expected to rise above flood stage Sunday morning and continue to rise to near 12.9 feet by early Sunday afternoon. The river is expected to fall below flood stage Sunday evening. * Impact...At 13.0 feet, minor flooding occurs from near Fidler's Bend to near Hanging Rock. Water begins to affect access to Winset Hollow. Road access near the river to residential homes southeast of Chewey Bridge may be compromised. Water impacts 630 Road east of the Cherokee/Adair County line. Extreme turbulence makes the river unsafe for floating. && LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487 $$ OKC021-150258- /O.NEW.KTSA.FL.W.0028.200315T1702Z-200316T2308Z/ /TALO2.1.ER.200315T1702Z.200316T0000Z.200316T1708Z.NO/ 158 PM CDT Sat Mar 14 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Illinois River near Tahlequah * from Sunday afternoon to Monday evening, or until the warning is cancelled. * At 1:30 PM Saturday, the stage was 7.06 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage early Sunday afternoon and continue to rise to near 13.2 feet by Monday before dawn. The river is expected to fall below flood stage early Monday afternoon. * Impact...At 13.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Access roads east of the Combs Bridge near Eagles Bluff may be threatened. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
6 follow-up statements
096 WGUS84 KTSA 150106 FLSTSA Flood Statement National Weather Service Tulsa OK 806 PM CDT Sat Mar 14 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. OKC021-150906- /O.EXT.KTSA.FL.W.0028.200315T1715Z-200316T2209Z/ /TALO2.1.ER.200315T1715Z.200316T0000Z.200316T1609Z.NO/ 806 PM CDT Sat Mar 14 2020 The Flood Warning continues for The Illinois River near Tahlequah. * from Sunday afternoon to Monday afternoon, or until the warning is cancelled. * At 7:30 PM Saturday, the stage was 7.3 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage early Sunday afternoon and continue to rise to a crest of near 12.8 feet Sunday evening. The river will begin falling late Sunday night, and is expected to fall below flood stage by late Monday morning. * Impact...At 13.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Access roads east of the Combs Bridge near Eagles Bluff may be threatened. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
717 WGUS84 KTSA 150820 FLSTSA Flood Statement National Weather Service Tulsa OK 320 AM CDT Sun Mar 15 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. Illinois River near Watts affecting Adair and Delaware Counties. Illinois River at Chewey affecting Adair...Cherokee and Delaware Counties. Illinois River near Tahlequah affecting Cherokee County. OKC115-151620- /O.CON.KTSA.FL.W.0025.200316T0900Z-200316T2100Z/ /COMO2.1.ER.200316T0900Z.200316T1200Z.200316T1500Z.NO/ 320 AM CDT Sun Mar 15 2020 The Flood Warning continues for The Neosho River near Commerce. * from late tonight to Monday afternoon, or until the warning is cancelled. * At 2:30 AM Sunday, the stage was 12.89 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage early Monday morning and continue to rise to near 15.1 feet by Monday morning. The river is expected to fall below flood stage late Monday morning. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC001-041-151620- /O.CON.KTSA.FL.W.0026.000000T0000Z-200315T2322Z/ /WTTO2.1.ER.200315T0502Z.200315T0900Z.200315T1722Z.NO/ 320 AM CDT Sun Mar 15 2020 The Flood Warning continues for The Illinois River near Watts. * until this evening, or until the warning is cancelled. * At 2:30 AM Sunday, the stage was 14.10 feet. * Flood stage is 13.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Illinois River near Watts will continue rising to near 15.0 feet early this morning. The river is expected to fall below flood stage this afternoon. * Impact...At 15.0 feet, minor flooding occurs from the Arkansas border to near Fidler's Bend. Permanent campgrounds are affected. Extreme turbulence makes the river unsafe for floating. && LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472 $$ OKC001-021-041-151620- /O.CON.KTSA.FL.W.0027.200315T1500Z-200316T0345Z/ /CWYO2.1.ER.200315T1500Z.200315T1800Z.200315T2145Z.NO/ 320 AM CDT Sun Mar 15 2020 The Flood Warning continues for The Illinois River at Chewey. * from this morning to this evening, or until the warning is cancelled. * At 2:15 AM Sunday, the stage was 9.42 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River at Chewey is expected to rise above flood stage late this morning and continue to rise to near 12.5 feet by this afternoon. The river is expected to fall below flood stage late this afternoon. * Impact...At 13.0 feet, minor flooding occurs from near Fidler's Bend to near Hanging Rock. Water begins to affect access to Winset Hollow. Road access near the river to residential homes southeast of Chewey Bridge may be compromised. Water impacts 630 Road east of the Cherokee/Adair County line. Extreme turbulence makes the river unsafe for floating. && LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487 $$ OKC021-151620- /O.CON.KTSA.FL.W.0028.200315T1715Z-200316T2209Z/ /TALO2.1.ER.200315T1715Z.200316T0000Z.200316T1609Z.NO/ 320 AM CDT Sun Mar 15 2020 The Flood Warning continues for The Illinois River near Tahlequah. * from this afternoon to Monday afternoon, or until the warning is cancelled. * At 2:30 AM Sunday, the stage was 8.05 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage this afternoon and continue to rise to near 12.8 feet by Monday before dawn. The river is expected to fall below flood stage late Monday morning. * Impact...At 13.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Access roads east of the Combs Bridge near Eagles Bluff may be threatened. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
371 WGUS84 KTSA 151426 FLSTSA Flood Statement National Weather Service Tulsa OK 926 AM CDT Sun Mar 15 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. OKC021-152225- /O.EXT.KTSA.FL.W.0028.200315T1630Z-200316T1420Z/ /TALO2.1.ER.200315T1630Z.200316T0000Z.200316T0820Z.NO/ 926 AM CDT Sun Mar 15 2020 The Flood Warning continues for The Illinois River near Tahlequah. * until Monday morning, or until the warning is cancelled. * At 8:30 AM Sunday, the stage was 10.40 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage late this morning and continue to rise to near 12.5 feet by this evening. The river is expected to fall below flood stage early Monday morning. * Impact...At 13.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Access roads east of the Combs Bridge near Eagles Bluff may be threatened. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
764 WGUS84 KTSA 151850 FLSTSA Flood Statement National Weather Service Tulsa OK 150 PM CDT Sun Mar 15 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. OKC021-160250- /O.EXT.KTSA.FL.W.0028.000000T0000Z-200316T1338Z/ /TALO2.1.ER.200315T1548Z.200316T0000Z.200316T0738Z.NO/ 150 PM CDT Sun Mar 15 2020 The Flood Warning continues for The Illinois River near Tahlequah. * until Monday morning, or until the warning is cancelled. * At 1:30 PM Sunday, the stage was 11.57 feet. * Flood stage is 11.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah will continue rising to near 12.5 feet this evening. The river is expected to fall below flood stage Monday before dawn. * Impact...At 13.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Access roads east of the Combs Bridge near Eagles Bluff may be threatened. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
601 WGUS84 KTSA 160059 FLSTSA Flood Statement National Weather Service Tulsa OK 759 PM CDT Sun Mar 15 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. OKC021-160859- /O.EXT.KTSA.FL.W.0028.000000T0000Z-200316T1200Z/ /TALO2.1.ER.200315T1548Z.200316T0030Z.200316T0600Z.NO/ 759 PM CDT Sun Mar 15 2020 The Flood Warning continues for The Illinois River near Tahlequah. * until Monday morning, or until the warning is cancelled. * At 7:30 PM Sunday, the stage was 12.62 feet. * Flood stage is 11.0 feet. * Forecast...The Illinois River near Tahlequah is near crest and will fall to below flood stage early Monday morning. * Impact...At 13.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Access roads east of the Combs Bridge near Eagles Bluff may be threatened. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
768 WGUS84 KTSA 160853 FLSTSA Flood Statement National Weather Service Tulsa OK 353 AM CDT Mon Mar 16 2020 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. OKC021-160923- /O.CAN.KTSA.FL.W.0028.000000T0000Z-200316T1200Z/ /TALO2.1.ER.200315T1548Z.200316T0030Z.200316T0714Z.NO/ 353 AM CDT Mon Mar 16 2020 The Flood Warning is cancelled for The Illinois River near Tahlequah. * At 3:30 AM Monday, the stage was 10.59 feet. * Flood stage is 11.0 feet. * The river fell below flood stage before dawn . * Forecast...The Illinois River near Tahlequah will continue falling and remain below flood stage. * Impact...At 11.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Floating the river is too hazardous due to strong turbulence. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 14, 12:26 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 14, 12:26 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1226 PM CDT Sat Mar 14 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Mainly IFR cigs expected over the next 24 hours, although could see pockets of MVFR cigs this afternoon. Band of showers and a few storms will continue to impact the southeast OK and northwest AR sites through about 22Z before shifting to the east and south. && .PREV DISCUSSION... /Issued 1055 AM CDT Sat Mar 14 2020/ ..UPDATE... DISCUSSION... Band of showers with a few embedded thunderstorms was ongoing late this morning from southeast OK into northwest AR. Based on near term guidance and radar trends, have sped up the west to east progression of PoPs through the day. Also lowered highs a bit, especially across southeast OK. && .PRELIMINARY POINT TEMPS/POPS... TUL 43 55 47 61 / 10 10 80 60 FSM 47 59 46 58 / 10 0 70 80 MLC 47 60 50 62 / 20 20 80 70 BVO 39 52 44 60 / 20 20 70 50 FYV 41 56 45 57 / 0 0 70 80 BYV 39 51 41 56 / 20 0 50 80 MKO 45 57 47 58 / 10 30 80 70 MIO 40 52 44 58 / 0 0 70 60 F10 44 56 48 61 / 10 40 80 70 HHW 52 63 51 64 / 30 40 80 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, Mar 14, 12:53 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1253 PM CDT Sat Mar 14 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1253 PM CDT Sat Mar 14 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Limited.
AREA... Southeast Oklahoma and west central Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA... Southeast Oklahoma and west central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Showers and a few thunderstorms were ongoing early this afternoon
across southeast Oklahoma into northwest Arkansas. This activity
will produce periods of locally heavy rainfall through the
afternoon hours. Isolated low lying locations may experience some
flooding, especially where storms train over the same area
of an extended period of time. The back edge of the rain will
eventually clear the area by late afternoon.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY through THURSDAY...Severe Thunderstorm Potential...Heavy
Rain Potential.
FRIDAY...High Wind Potential.
EXTENDED DISCUSSION...
A very active week is set with a near daily chance of
thunderstorms for most this week. Sunday will likely be the only
dry day we have before storms move into the area late Sunday into
early Monday. There is potential for strong to severe storms
toward the end of next week as an upper level storm system lifts
into the Plains.
The flood threat will increase through the week with some river
basins, especially the Illinois and Neosho, likely seeing
impacts.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:51 PM CDT | River Flood Warning | TSA | Adair, Delaware | 13 hr |
| Mar 13, 7:51 PM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 48 hr |
| Mar 13, 7:51 PM CDT | River Flood Warning | TSA | Cherokee | 72 hr |
| Mar 13, 7:52 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 13 hr |
| Mar 14, 4:40 AM CDT | Areal Flood Advisory | TSA | Washington | 110 min |
| Mar 14, 8:50 AM CDT | River Flood Warning | TSA | Ottawa | 35 hr |
| Mar 14, 9:08 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 36 hr |
| Mar 14, 9:08 AM CDT | River Flood Advisory | TSA | Cherokee | 36 hr |
| Mar 14, 1:58 PM CDT | River Flood Warning | TSA | Adair, Delaware | 29 hr |
| Mar 14, 1:58 PM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 35 hr |
Nearby
River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.